When I read PD symptoms it seems to always refer to constipation, but my default appears to be diarrhea - water to be exact.
I've had a colonoscopy which is clear, as well as celiac test, again clear.
Could this be PD related? I only take azilect, and citralopram....been on both for around 4 years, but I wonder if it is now a side affect?
I am seeing the PD nurse on 6th Feb, but any ideas would be great.
I can commiserate with you. For years I suffered from runners' diarrhea (known over here as "the Aztec two-step" or "Montezuma's revenge"). It is a miserable condition and can really put a cramp in your life. Now the only good thing about having PD is constipation. I can do what I want without the fear of an accident. I think constipation is the more common symptom. I have never heard of the opposite (not that I do a lot of research), so checking with your specialist is wise.
Hi, I was beginning to think I was the only one who suffered. Have been through the colonoscopy route.
Things have been bad recently so its back to GP tomorrow.
is it just diarrhea or also lack of sphincter control which can be Parkinsons problem. Something to do with messages from the brain. If it is you'll find something on google, try bladder and bowel urgency and PD.
I didn`t know citalopram so googled it. Apparently 1 in 100 people suffer from diarrhea while taking it. So that could be your answer.
My other half was on Aricept for 18 months which has the same side effect. He was fine for the first 16 months and then had real problems so he`s been put on different medication. So you might be having a delayed effect from your medication too.
Hope you get it sorted soon and will feel better
I had bad diarrhoea when I was on Stavelo. It started about 6 weeks after I began taking the drug and stopped almost immediately when I came off it.
The only good thing was I lost weight (which has since gone back on).
I always had pretty severe constipation (supposedly a potential PD indicator I read somewhere). Since dx, it is quite the opposite, started before going on Sifrol so not putting it down to med related as such but could be carbon monoxide poisoning related as still recovering (hence got a PD dx). It feels as though the lower bowel is becoming exhausted or paralysing, feels blocked for many hours and then woosh with very little warning. Hardly convenient. GP was not interested.
I'm sorry to read this; it must be so unsettling.
Please feel free to call our helpline if you'd like to speak to one of our advisers or a Parkinson's nurse. You can reach us on 0808 800 0303 (Monday-Friday: 9am-7pm and on Saturday: 10am-2pm).
Wishing you all the best,
Ilona (Moderation Team).
Thanks IIona. I'm in Australia (can't find a forum via our own PD organisations/websites so had to join this UK one!).
Hi i wrote about the loose 2's !!!!!!!!!!! back in 2014,when i would just pour 6 or 7 times before i could leave home in the morning. Griping and bloating, i was desperate for help. My GP sent me for a Colonoscopy which showed inflammation in the Colon, mildly. I read at the same time that Inflammatory Cylokines and glial markers are up regualated in the gastro tract thereby suggesting that inflammation is present within the gut of PD patients. There can be flare ups due to stress due to the hormones released and can last weeks or in my case months. I had been through severe stress at the time with my Husband who was undergoing surgery for a Brain tumor and trying to get to the Hospital every day over 20 miles away without any transport, thank goodness for amazing friends. Within a few weeks of him coming home he was back again with Hydrocephallus and had more surgery, followed this by finding out that he had Prostate Cancer, which was luckily caught quickly and after hormone treatment and a few weeks of radiotherapy has in the last few weeks been given the all clear! an amazing man he really is. i am sure that all this contributed to the very loose 2's. It seemed to gradually calm down and now at times i am the other way !!! oh joy!
My best wishes to you that you find an answer and feel better soon
On it goes. Now they're giving me a colonoscopy next week. Gah!!!